Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 159, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2017, 6:29 PM CDT for Presidio County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 1, 2017, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WUUS54 KMAF 012329
SVRMAF
TXC377-020030-
/O.NEW.KMAF.SV.W.0159.170601T2329Z-170602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
629 PM CDT THU JUN 1 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Presidio County in southwestern Texas...
* Until 730 PM CDT
* At 628 PM CDT, a severe thunderstorm was located over Fort Leaton,
or over Presidio, moving north at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Presidio, Fort Leaton, Chinati Mountains and Presidio Lely
International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2988 10464 2990 10434 2971 10387 2946 10419
2946 10421 2948 10421 2948 10423 2952 10426
2953 10432 2952 10434 2963 10448 2964 10451
2974 10456 2974 10455 2975 10457 2977 10457
TIME...MOT...LOC 2328Z 192DEG 17KT 2954 10434
HAIL...1.25IN
WIND...60MPH
$$
491 follow-up statement
241
WWUS54 KMAF 020002
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
702 PM CDT THU JUN 1 2017
TXC377-020030-
/O.CON.KMAF.SV.W.0159.000000T0000Z-170602T0030Z/
Presidio TX-
702 PM CDT THU JUN 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN PRESIDIO COUNTY...
At 701 PM CDT, a severe thunderstorm was located 9 miles north of
Presidio, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Presidio north, Shafter, Casa Piedra, Chinati Mountains and Presidio
Lely International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2988 10464 2990 10434 2971 10387 2946 10419
2946 10421 2948 10421 2948 10423 2952 10426
2953 10432 2952 10434 2963 10448 2964 10451
2974 10456 2974 10455 2975 10457 2977 10457
TIME...MOT...LOC 0001Z 184DEG 17KT 2969 10434
HAIL...1.00IN
WIND...60MPH
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:55 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 2:55 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 255 PM CDT Thu Jun 1 2017 .DISCUSSION... Current radar is showing convection increasing over the Davis Mountains this afternoon. The HRRR model shows the area from southeast New Mexico down into the Big Bend will have the best rain chances tonight, diminishing to the northeast. However an extensive cumulus field over the Permian Basin shows there is instability present and have kept decent PoPs in at many locations, especially for the evening and early nighttime hours. Figuring out PoPs the next several days is certainly the biggest forecast challenge as one trough exits to the north, another...perhaps stronger one...will move in from northern Mexico continuing rain chances. Unfortunately with the lack of surface boundaries it is very difficult to know very far in advance just where the convection will develop with models showing scattered showers all over the area through the weekend. So we have a situation where there is a very high confidence that precip will develop and a very low confidence in where and when it will develop. Thus have compromised and mostly kept strong chance PoPs (40-50%) across our entire CWA through Sunday. Brief heavy rain and localized flooding will be the main threat though small hail and gusty winds will also be possible. Thought about issuing a Flash Flood Watch but with confidence so low on the location of heavy rain it seems overkill to issue a large watch for just a few warnings and will hold off. The trough will move east Monday leaving a quasistationary ridge centered over the western U.S. and West Texas/southeastern New Mexico in northerly flow. This will decrease rain chances but weak impulses moving south along the front of the ridge will still provide a chance for rain next week. This will be a nice start to June with highs only reaching the 80s the next several days, about 10 degrees below normal for this time of year. Highs increase next week to near normal as rain and clouds diminish. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 66 83 64 82 / 40 50 50 50 Carlsbad 62 86 62 82 / 50 40 40 40 Dryden 70 89 68 90 / 40 40 40 40 Fort Stockton 64 84 64 84 / 40 50 40 40 Guadalupe Pass 54 80 59 76 / 60 40 40 40 Hobbs 60 79 60 78 / 50 50 50 50 Marfa 55 82 55 80 / 60 40 40 50 Midland Intl Airport 64 83 64 82 / 40 50 50 50 Odessa 66 82 64 82 / 50 50 50 40 Wink 66 87 63 85 / 50 50 40 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 72/10
Hazardous weather outlook, Jun 1, 1:54 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 154 PM CDT Thu Jun 1 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 154 PM CDT Thu Jun 1 2017 /1254 PM MDT Thu Jun 1 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are likely across the region this afternoon and tonight... especially from the Guadalupe Mountains to the Davis mountains. Heavy rainfall that could result in localized flash flooding will be the main concern... although a few severe storms with large hail and damaging winds are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms are possible into next week across West Texas and Southeast New Mexico. Heavy rainfall will be the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 1, 4:12 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
412 PM CDT THU JUN 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 18 S FORT STOCKTON 30.63N 102.89W
06/01/2017 E1.00 INCH Pecos TX LAW ENFORCEMENT
PECOS CO SHERIFF DEPARTMENT OFFICIALS REPORTED HAIL ON
HWY 385.
&&
AADSpecial weather statement, Jun 1, 4:18 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 418 PM CDT THU JUN 1 2017 TXZ074-075-081-012215- Pecos TX-Big Bend Area TX-Davis/Apache Mountains Area TX- 418 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND NORTHWESTERN BREWSTER COUNTIES UNTIL 515 PM CDT... At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Altuda, or 13 miles north of Marathon, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marathon and Altuda. LAT...LON 3012 10356 3056 10358 3060 10296 3015 10278 TIME...MOT...LOC 2118Z 271DEG 17KT 3041 10328 33
Special weather statement, Jun 1, 5:00 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
500 PM CDT THU JUN 1 2017
TXZ058-075-012300-
Pecos TX-Reeves County and Upper Trans Pecos TX-
500 PM CDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES UNTIL 600 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Saragosa, or 32 miles southeast of Toyah, moving
north at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
THIS INCLUDES Interstate 10 between mile markers 216 and 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3081 10342 3093 10362 3124 10357 3124 10330
3110 10309
TIME...MOT...LOC 2200Z 180DEG 9KT 3092 10350
49Special weather statement, Jun 1, 5:18 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 518 PM CDT THU JUN 1 2017 TXZ057-258-012300- Van Horn and Highway 54 Corridor TX-Guadalupe Mountains TX- 518 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULBERSON COUNTY UNTIL 600 PM CDT/500 PM MDT/... At 518 PM CDT/418 PM MDT/, Doppler radar was tracking a strong thunderstorm 17 miles southeast of Salt Flat, or 20 miles south of Pine Springs, moving north at 25 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3184 10469 3152 10472 3152 10491 3184 10492 TIME...MOT...LOC 2218Z 172DEG 22KT 3160 10484 49
Special weather statement, Jun 1, 5:59 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 559 PM CDT THU JUN 1 2017 TXZ075-081-020000- Pecos TX-Big Bend Area TX- 559 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 700 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles northeast of Marathon, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and north central Brewster Counties. LAT...LON 3029 10315 3045 10294 3037 10256 3006 10278 TIME...MOT...LOC 2259Z 311DEG 11KT 3032 10295 33
Special weather statement, Jun 1, 6:23 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
623 PM CDT THU JUN 1 2017
TXZ079-080-020015-
Presidio Valley TX-Marfa Plateau TX-
623 PM CDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRESIDIO COUNTY
UNTIL 715 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Leaton, or near Presidio, moving north at 40 mph.
Nickel size hail and wind gusts of 55 mph will be possible with this
storm.
Locations impacted include...
Presidio and surrounding areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2990 10433 2971 10386 2945 10421 2948 10421
2948 10423 2952 10426 2953 10432 2952 10434
2963 10448 2964 10451 2968 10454 2969 10453
2970 10455 2974 10455 2975 10457 2977 10457
2988 10465
TIME...MOT...LOC 2322Z 163DEG 34KT 2951 10436
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:20 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 55 min |
| May 31, 7:31 PM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| May 31, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 60 min |
| May 31, 8:18 PM CDT | Special Weather Statement | MAF | Ector | 42 min |
| May 31, 9:41 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 31, 10:06 PM CDT | Special Weather Statement | MAF | Winkler | 39 min |
| Jun 1, 1:14 AM CDT | Special Weather Statement | MAF | Loving | 46 min |
| Jun 1, 2:01 AM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jun 1, 2:03 PM CDT | Special Weather Statement | MAF | 42 min | |
| Jun 1, 2:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 38 min |
| Jun 1, 3:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Jun 1, 3:42 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 2 hr |
| Jun 1, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Jun 1, 4:18 PM CDT | Special Weather Statement | MAF | 57 min | |
| Jun 1, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 30 min |
| Jun 1, 5:00 PM CDT | Special Weather Statement | MAF | Reeves | 60 min |
| Jun 1, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 34 min |
| Jun 1, 5:18 PM CDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 1, 5:59 PM CDT | Special Weather Statement | MAF | 61 min | |
| Jun 1, 6:23 PM CDT | Special Weather Statement | MAF | Presidio | 52 min |
| Jun 1, 6:59 PM CDT | Special Weather Statement | MAF | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.